Missouri, 2018

Flash Flooding and Hail in Missouri, May 19 to 21, 2018

May 19 to 21, 2018 · NWS SGF · 86 events in 25 counties and zones

A slow moving weather system with a stalled out frontal boundary caused several rounds of thunderstorms with damaging wind and large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$87,000
Crop damage
None recorded
Events
86

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

A slow moving weather system with a stalled out frontal boundary caused several rounds of thunderstorms with damaging wind and large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at May 19, 4:41 AM CST, 1 hour 34 minutes earlier.

Area forecast discussion, May 19, 4:41 AM CST, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
541 AM CDT Sat May 19 2018

...12Z AVIATION UPDATE...

.SHORT TERM...(Today and tonight)
Issued at 251 AM CDT Sat May 19 2018

A large area of rain and thunderstorms was ongoing in Kansas
early this morning. This was occuring on the nose of a 45kt llj
and aided by a reservoir of 3000MU capes in Oklahoma. Until the
llj veers later this morning, most of this activity will likely
skirt the far northwest corner of the CWA. Other very isolated
showers were beginning to develop across the area and this will
likely continue this morning.

Much like the last few nights, fog has developed over the eastern
ozarks with some localized dense fog across the Rolla area, this
will persist through sunrise before dissipating.

A somewhat messy synoptic situation was unfolding across the
Central Plains with a stationary boundary from Central Arkansas
stretching west into North Central Oklahoma and Northwest Texas
where it meets up with a low pressure and dryline across West
Texas. Given all the precip in Kansas, the true cold front is
likely across the northwest part of the state extending into
Nebraska with several outflow boundaries in Kansas. Several
shortwaves were moving through the developing southwest flow and
will create a messy situation today/tonight given the boundaries
and an increasingly unstable airmass.

For today, expect the stationary boundary to return north through
the area as a warm front this morning into early afternoon. The
airmass will become very unstable along and south of the front by
mid day with temps reaching the low to mid 80s and dewpoints
rising into the upper 60s. ML capes will reach 3000j/kg with about
30kts of effective bulk shear. The RAP and NAM both show CIN
decreasing to near zero along the warm front from 18-21Z across
the northeast 1/2 to 1/3 of the area. A weak wave will also be
moving into the area during this time. IF a thunderstorm develops
along that boundary (or any other boundaries from KS morning
convection), then it would have a high chance of becoming severe
given the instability and shear. Low and mid level lapse rates
will be quite steep therefore large hail and damaging winds would
be the main threats. Again this is conditional on if storms
develop. A few of the 00Z CAMS and the latest 06Z NAMnest do show
isolated storms developing across the area today. This will
definently need to be monitored as we head through the morning
hours. Outside of thunderstorms, it will be very warm today with
temps reaching 90 in a few locations. See climate section for
records.

Other showers and storms will likely develop by afternoon and
evening along the synoptic boundaries from Kansas into Oklahoma.
Models struggle to decide on the evolution of this activity with
CAMS showing a wide range of possibilities. It does looks like the
bulk of the storms could affect our northwestern CWA anywhere from
this evening into the overnight hours. Instability and wind shear
would be favorable for severe storms. Storm evolution and
resultant pop forecasts for today/tonight will likely need further
adjustment once convective evolution/placement becomes more
clear.

.LONG TERM...(Sunday through Friday)
Issued at 251 AM CDT Sat May 19 2018

Depending on how worked over the atmosphere is from Saturday night
storms, additional showers and storms could occur on Sunday since
a front will stall across the area. If enough instability develops
then a severe threat could exist. Currently the best chances of
this is in the northeast CWA closer to better upper level support.

Next week looks warm and unsettled with daily rain/storm chances
given the mid level setup. Monday has the least rain chances with
increasing chances Tuesday through the end of the week. Mainly
looks like a afternoon and evening type of setup that we would
experience during the summer, not May... High temps will likely
reach the mid to upper 80s next week.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 535 AM CDT Sat May 19 2018

VFR conditions are expected at the TAF sites today. Can not rule
out an isolated shower or storm across the area today but coverage
is too low to include in the TAFS at this juncture. Winds will
switch from east to south throughout the day. Slightly better
chances for showers and thunderstorms will move in tonight into
the overnight hours. Low level wind shear will also be possible
tonight.

&&

.CLIMATE...
Issued at 251 AM CDT Sat May 19 2018

Record Highs for Today May 19 2018

JLN 91/1987 and 2006
SGF 91/1987 and 1968
VIH 92/1996
UNO 91/1987

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Dense Fog Advisory until 9 AM CDT this morning for MOZ056>058-
     071.

KS...NONE.
&&

SHORT TERM...Burchfield
LONG TERM...Burchfield
AVIATION...Burchfield
CLIMATE...Burchfield
Hazardous weather outlook, May 19, 3:03 AM CST, 3 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
403 AM CDT Sat May 19 2018

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-200915-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
403 AM CDT Sat May 19 2018

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited tornado risk.
  Elevated hail risk.
  Elevated thunderstorm wind damage risk.
  Elevated lightning risk.
  Significant fog risk.

DISCUSSION...

Dense fog will reduce visibilities to one quarter mile or less
across Central Missouri from Rolla to Versailles. Visibilities
will improve by mid morning.

Isolated showers and thunderstorms will be possible at various
times throughout today. Isolated to scattered storms will be
possible across southeast Kansas and western Missouri through the
morning hours. Severe weather is not expected with this activity
however small hail and brief gusty winds are possible.

A warm front will lift north through the area during the morning
and afternoon hours today. If storms can form along this
boundary, they will have the potential to become severe with large
hail up to the size of half dollars and damaging winds in excess
of 60 mph. This is a conditional risk with the best chance north
of Interstate 44. The timeframe for these thunderstorms would be
from late morning into the afternoon hours.

Additional showers and thunderstorms will develop by late
afternoon or evening across Kansas and Oklahoma and move
northeast, generally affecting southeast Kansas and western
Missouri. Some storms could be severe with large hail and damaging
winds the main threats. An isolated tornado can not be ruled out,
especially across southeast Kansas. Thunderstorms also would
produce cloud to ground lightning and heavy rainfall. The
timeframe for these thunderstorms would be from late evening into
the Overnight hours.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Additional thunderstorm are possible on Sunday. A few storms may
become severe across central Missouri if enough instability
develops.

Additional thunderstorm chances will occur next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed later today and tonight across
the area.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Burchfield

In the hours before

Special weather statement, May 19, 5:11 AM CST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Springfield MO
611 AM CDT SAT MAY 19 2018

KSZ073-097-191200-
Bourbon KS-Crawford KS-
611 AM CDT SAT MAY 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR BOURBON AND NORTHWESTERN CRAWFORD
COUNTIES UNTIL 700 AM CDT...

At 610 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Moran, or 9 miles southeast of La Harpe, moving
northeast at 55 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Fort Scott...                     Marmaton...
Bronson...                        Uniontown...
Walnut...                         Fulton...
Redfield...                       Hepler...
Mapleton...                       Harding...
Hiattville...                     Petersburg...
Hammond...                        Devon...
Porterville...                    Xenia...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3803 9508 3804 9506 3804 9461 3779 9462
      3759 9509
TIME...MOT...LOC 1110Z 240DEG 49KT 3779 9524

Lindenberg
Special weather statement, May 19, 6:00 AM CST, 15 minutes before
Special Weather Statement
National Weather Service Springfield MO
700 AM CDT SAT MAY 19 2018

KSZ073-MOZ066-191230-
Bourbon KS-Vernon MO-
700 AM CDT SAT MAY 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BOURBON AND NORTHWESTERN
VERNON COUNTIES UNTIL 730 AM CDT...

At 700 AM CDT, Doppler radar was tracking a strong thunderstorm over
Fulton, or 10 miles north of Fort Scott, moving east at 35 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Fort Scott...                     Marmaton...
Fulton...                         Richards...
Mapleton...                       Metz...
Stotesbury...                     Hammond...
Horton...                         Devon...
Harding...

This includes Interstate 49 between mile markers 98 and 107.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3804 9488 3804 9461 3806 9461 3806 9449
      3805 9424 3802 9423 3805 9421 3805 9420
      3802 9419 3771 9480 3803 9491
TIME...MOT...LOC 1200Z 249DEG 32KT 3799 9474

Lindenberg

The radar

The Springfield radar (KSGF), 51 km away, was scanning. The volume nearest the first event began at 12:15 UTC.

Open the radar archive at this moment

Event by event

54 hail, 25 thunderstorm wind, 6 flash flood, 1 lightning. Local standard time, as filed.

Hail, Cedar

When
May 19, 6:15 AM CST
Where
Cedar County, 0.55 mi E of Needmore
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
37.620, -93.710

This hail report was from an off duty Missouri Department of Conservation employee.

Hail, Polk

When
May 19, 6:37 AM CST
Where
Polk County, 0.55 mi E of Fair Play
Measured
1 in hail
Reported by
Public
Coordinates
37.630, -93.570

Hail, Polk

When
May 19, 6:46 AM CST
Where
Polk County, 0.88 mi SE of Pleasant Hope
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
37.460, -93.270

Hail, Polk

When
May 19, 6:50 AM CST
Where
Polk County, 1.09 mi E of Bolivar Mem Arpt
Measured
0.75 in hail
Reported by
Social Media
Coordinates
37.600, -93.410

This report was from mPING.

Hail, St. Clair

When
May 19, 6:50 AM CST
Where
St. Clair County, 0.88 mi SE of Appleton City
Measured
1 in hail
Reported by
Public
Coordinates
38.190, -94.020

Hail, Wright

When
May 19, 8:09 AM CST
Where
Wright County, 0.55 mi E of Grovespring
Measured
1.5 in hail
Reported by
Public
Coordinates
37.400, -92.610

Hail, Wright

When
May 19, 8:57 AM CST
Where
Wright County, 2.3 mi ENE of Manes
Measured
1 in hail
Reported by
Social Media
Coordinates
37.390, -92.330

Hail, Polk

When
May 19, 10:56 AM CST
Where
Polk County, 1.49 mi NNW of Slagle
Measured
1.25 in hail
Reported by
Public
Coordinates
37.550, -93.390

Hail, Shannon

When
May 19, 11:02 AM CST
Where
Shannon County, 0.69 mi N of Birch Tree
Measured
1 in hail
Reported by
Public
Coordinates
36.990, -91.500

Thunderstorm Wind, Camden

When
May 19, 11:20 AM CST
Where
Camden County, 0.69 mi N of Damsel
Measured
56 kt (64 mph) estimated gust
Property damage
$20,000
Reported by
Public
Coordinates
38.130, -92.680

Several trees were blown down on Nichols Road in Osage Beach. A few trees were uprooted and fell onto houses.

Hail, Greene

When
May 19, 11:21 AM CST
Where
Greene County, 0.88 mi NE of Bois D Arc
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
37.260, -93.510

Thunderstorm Wind, Camden

When
May 19, 11:23 AM CST
Where
Camden County, 1.76 mi NE of Lake Ozarks East
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
38.220, -92.710

Thunderstorm Wind, Camden

When
May 19, 11:25 AM CST
Where
Camden County, 1.29 mi ENE of Damsel
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
38.130, -92.660

Several trees were blown down near Case Road and Osage Beach Parkway.

Thunderstorm Wind, Miller

When
May 19, 11:35 AM CST
Where
Miller County, 0.54 mi E of Tuscumbia
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.230, -92.460

Multiple trees were blown down around Tuscumbia.

Hail, Greene

When
May 19, 11:48 AM CST
Where
Greene County, 1.65 mi E of Strafford
Measured
1 in hail
Reported by
Public
Coordinates
37.270, -93.090

Hail, Webster

When
May 19, 11:57 AM CST
Where
Webster County, 0.55 mi E of Rogersville
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
37.120, -93.060

Hail, Webster

When
May 19, 12:01 PM CST
Where
Webster County, 1.1 mi E of Rogersville
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
37.120, -93.050

Hail, Webster

When
May 19, 12:01 PM CST
Where
Webster County, 0.55 mi E of Rogersville
Measured
2 in hail
Reported by
Public
Coordinates
37.120, -93.060

Hail, Webster

When
May 19, 12:14 PM CST
Where
Webster County, 1.79 mi WSW of Fordland
Measured
1.25 in hail
Reported by
Public
Coordinates
37.160, -92.980

Thunderstorm Wind, Phelps

When
May 19, 12:20 PM CST
Where
Phelps County, 0.55 mi E of Newburg
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
37.920, -91.890

A power line was blown down on Highway T.

Hail, Webster

When
May 19, 12:27 PM CST
Where
Webster County, 3.03 mi SW of Seymour
Measured
0.88 in hail
Reported by
Public
Coordinates
37.120, -92.820

Hail, Webster

When
May 19, 12:30 PM CST
Where
Webster County, 1.3 mi ESE of Seymour
Measured
1.25 in hail
Reported by
Social Media
Coordinates
37.140, -92.760

Hail, Webster

When
May 19, 12:34 PM CST
Where
Webster County, 0.55 mi E of Seymour
Measured
0.75 in hail
Reported by
Public
Coordinates
37.150, -92.770

Hail, Douglas

When
May 19, 12:46 PM CST
Where
Douglas County, 0.55 mi W of Squires
Measured
1 in hail
Reported by
Public
Coordinates
36.850, -92.630

Hail, Douglas

When
May 19, 12:50 PM CST
Where
Douglas County, Squires
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
36.850, -92.620

Hail, Douglas

When
May 19, 12:50 PM CST
Where
Douglas County, 0.55 mi W of Squires
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
36.850, -92.630

Hail, Douglas

When
May 19, 12:55 PM CST
Where
Douglas County, 1.66 mi W of Sweden
Measured
1.5 in hail
Reported by
Amateur Radio
Coordinates
36.880, -92.530

Hail, Douglas

When
May 19, 1:00 PM CST
Where
Douglas County, 1.8 mi ENE of Squires
Measured
2.5 in hail
Reported by
Social Media
Coordinates
36.860, -92.590

Hail, Douglas

When
May 19, 1:00 PM CST
Where
Douglas County, 1.66 mi W of Sweden
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
36.880, -92.530

Hail, Douglas

When
May 19, 1:13 PM CST
Where
Douglas County, Squires
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
36.850, -92.620

Hail, Douglas

When
May 19, 1:20 PM CST
Where
Douglas County, Sweden
Measured
1 in hail
Reported by
Public
Coordinates
36.880, -92.500

Hail, Douglas

When
May 19, 1:20 PM CST
Where
Douglas County, 2.32 mi WNW of Sweden
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
36.890, -92.540

Hail, Douglas

When
May 19, 1:29 PM CST
Where
Douglas County, 1.1 mi W of Coldspring
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
36.970, -92.450

Hail, Douglas

When
May 19, 1:34 PM CST
Where
Douglas County, 0.55 mi E of Gentryville
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
36.870, -92.360

Hail, Douglas

When
May 19, 1:36 PM CST
Where
Douglas County, 1.3 mi ENE of Vanzant
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
36.980, -92.300

Hail, Douglas

When
May 19, 1:39 PM CST
Where
Douglas County, 0.55 mi E of Gentryville
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
36.870, -92.360

Hail, Douglas

When
May 19, 1:45 PM CST
Where
Douglas County, 2.15 mi SSE of Richville
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
36.800, -92.220

Hail, Ozark

When
May 19, 1:45 PM CST
Where
Ozark County, 0.55 mi E of Dora
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
36.780, -92.220

Hail, Texas

When
May 19, 1:49 PM CST
Where
Texas County, 1.1 mi E of Summersville
Measured
1 in hail
Reported by
Public
Coordinates
37.180, -91.660

Thunderstorm Wind, Dent

When
May 19, 1:50 PM CST
Where
Dent County, 0.88 mi SE of Salem
Measured
56 kt (64 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
37.640, -91.540

A power pole was snapped and power lines blown down on the west side of town.

Hail, Douglas

When
May 19, 2:00 PM CST
Where
Douglas County, 2.15 mi SSE of Richville
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
36.800, -92.220

Hail, Howell

When
May 19, 2:10 PM CST
Where
Howell County, 1.8 mi ENE of Siloam Spgs
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
36.810, -92.050

Hail, Howell

When
May 19, 2:15 PM CST
Where
Howell County, 4.11 mi ESE of Siloam Spgs
Measured
1.25 in hail
Reported by
Emergency Manager
Coordinates
36.780, -92.010

Lightning, Howell

When
May 19, 2:15 PM CST
Where
Howell County, 1.1 mi E of Mountain View
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
37.000, -91.700

Lightning struck a tree which caused it to fall onto power lines.

Hail, Howell

When
May 19, 2:35 PM CST
Where
Howell County, 0.55 mi W of West Plains Arpt
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
36.750, -91.880

Hail, Howell

When
May 19, 2:40 PM CST
Where
Howell County, 1.11 mi E of West Plains Arpt
Measured
1.25 in hail
Reported by
Public
Coordinates
36.750, -91.850

Hail, Howell

When
May 19, 3:00 PM CST
Where
Howell County, 3.6 mi ENE of (H63)west Plains
Measured
1 in hail
Reported by
Social Media
Coordinates
36.750, -91.770

Thunderstorm Wind, St. Clair

When
May 19, 4:00 PM CST
Where
St. Clair County, 2.14 mi SE of Ohio
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
38.150, -93.820

Several large tree limbs were blown down.

Thunderstorm Wind, Barton

When
May 19, 4:05 PM CST
Where
Barton County, 1.3 mi ESE of Liberal
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
37.560, -94.510

Several trees and large limbs were blown down in Liberal.

Thunderstorm Wind, Barton

When
May 19, 4:15 PM CST
Where
Barton County, 2.82 mi ESE of Verdella
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
37.590, -94.400

Several trees and power lines were blown down blocking roadways. There was unspecific damage to a home.

Thunderstorm Wind, Barton

When
May 19, 4:18 PM CST
Where
Barton County, 2.15 mi NW of Irwin
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
37.600, -94.330

A tree was blown down over the road.

Hail, Barton

When
May 19, 4:25 PM CST
Where
Barton County, 0.88 mi SE of Oakton
Measured
1 in hail
Reported by
Public
Coordinates
37.460, -94.360

Hail, Newton

When
May 19, 4:40 PM CST
Where
Newton County, 0.55 mi E of Saginaw
Measured
1 in hail
Reported by
Social Media
Coordinates
37.020, -94.470

Thunderstorm Wind, Cedar

When
May 19, 5:00 PM CST
Where
Cedar County, 1.09 mi E of El Dorado Spgs
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.870, -94.010

Several large limbs were blown down onto roads.

Thunderstorm Wind, Morgan

When
May 19, 5:10 PM CST
Where
Morgan County, 0.88 mi SW of Gravois Mills
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
38.310, -92.830

Numerous trees were blown down and an outbuilding was damaged.

Hail, Dade

When
May 19, 5:14 PM CST
Where
Dade County, 2.15 mi NE of Greenfield
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
37.440, -93.820

Hail, Polk

When
May 19, 5:25 PM CST
Where
Polk County, 0.69 mi N of Slagle
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
37.540, -93.380

Thunderstorm Wind, Polk

When
May 19, 5:30 PM CST
Where
Polk County, 2.34 mi NNE of Pleasant Hope
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
37.500, -93.260

Several trees were blown down.

Thunderstorm Wind, Polk

When
May 19, 5:32 PM CST
Where
Polk County, 3.44 mi NE of Pleasant Hope
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.500, -93.230

There was extensive tree damage.

Thunderstorm Wind, Polk

When
May 19, 5:38 PM CST
Where
Polk County, 0.69 mi N of Half Way
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.630, -93.250

A large tree was blown down.

Thunderstorm Wind, Miller

When
May 19, 6:00 PM CST
Where
Miller County, Eldon
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
38.350, -92.580

A few large tree branches were blown down.

Hail, Texas

When
May 19, 7:41 PM CST
Where
Texas County, 0.88 mi SE of Houston
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
37.320, -91.960

Thunderstorm Wind, Barton

When
May 20, 12:30 AM CST
Where
Barton County, 0.69 mi S of Lamar
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
37.490, -94.280

A large tree limb was blown down and damage an out building.

Flash Flood, Benton

When
May 20, 2:00 AM CST to 4:00 AM CST
Where
Benton County, 2.04 mi NW of Mt Hulda to 2.02 mi NW of Mt Hulda
Cause
Heavy Rain
Reported by
State Official
Coordinates
38.390, -93.258

There was flash flooding along Williams Creek at State Highway F.

Flash Flood, Benton

When
May 20, 2:00 AM CST to 4:00 AM CST
Where
Benton County, 3.29 mi SSE of Cole Camp to 3.33 mi SSE of Cole Camp
Cause
Heavy Rain
Reported by
State Official
Coordinates
38.426, -93.177

There was flooding along Williams Creek at State Highway B.

Thunderstorm Wind, Newton

When
May 20, 5:00 AM CST
Where
Newton County, 0.88 mi SW of Seneca
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
36.840, -94.610

A portion of a large tree fell onto power lines.

Hail, Cedar

When
May 20, 6:15 AM CST
Where
Cedar County, 0.55 mi E of Needmore
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
37.620, -93.710

Thunderstorm Wind, Laclede

When
May 20, 7:00 AM CST
Where
Laclede County, 0.55 mi E of Lebanon
Measured
52 kt (60 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
37.680, -92.660

There was three commercial structures with significant sign damage. There was roof damage at several businesses including the mall. There were several homes with roof or shingle damage. There were at least two power poles blown down.

Flash Flood, Camden

When
May 20, 10:00 AM CST to 12:00 PM CST
Where
Camden County, 3 mi SW of Barnumton to 3.17 mi SW of Barnumton
Cause
Heavy Rain
Reported by
Social Media
Coordinates
38.090, -92.970

Pictures from social media showed numerous low water crossings flooded.

Flash Flood, Miller

When
May 20, 10:15 AM CST to 12:15 PM CST
Where
Miller County, 4.27 mi NW of Bagnell to 4.37 mi NW of Bagnell
Cause
Heavy Rain
Reported by
Public
Coordinates
38.270, -92.660

Highway Z at Blue Springs Creek in western Miller County had up to a foot of water moving across the highway.

Flash Flood, Miller

When
May 20, 10:23 AM CST to 12:23 PM CST
Where
Miller County, 3.62 mi S of Mt Pleasant
Cause
Heavy Rain
Reported by
Public
Coordinates
38.318, -92.513

Rock Hole Road at Highway M in north central Miller County had up to 8 inches of water moving across the road.

Hail, Jasper

When
May 20, 2:58 PM CST
Where
Jasper County, 0.88 mi NE of Fidelity
Measured
0.75 in hail
Reported by
Public
Coordinates
37.080, -94.310

Hail, Stone

When
May 20, 4:51 PM CST
Where
Stone County, 2.66 mi NW of Notch
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
36.700, -93.380

Hail, Taney

When
May 20, 5:30 PM CST
Where
Taney County, 0.69 mi N of Taneyville
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
36.740, -93.030

Thunderstorm Wind, Benton

When
May 20, 5:35 PM CST
Where
Benton County, 3.82 mi SSE of Knobby
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
38.100, -93.070

A large tree was uprooted.

Thunderstorm Wind, Taney

When
May 20, 5:40 PM CST
Where
Taney County, 0.55 mi W of Bradleyville
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
36.780, -92.910

A large tree limb was blown down.

Thunderstorm Wind, Benton

When
May 20, 5:45 PM CST
Where
Benton County, 3.82 mi SSE of Knobby
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
38.100, -93.070

A large tree was uprooted.

Thunderstorm Wind, Camden

When
May 20, 5:45 PM CST
Where
Camden County, 1.09 mi E of Climax Spgs
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
38.100, -93.030

There were pictures of trees blown down.

Hail, Taney

When
May 20, 5:55 PM CST
Where
Taney County, 3.95 mi W of Protem
Measured
0.88 in hail
Reported by
Public
Coordinates
36.520, -92.920

Hail, Douglas

When
May 20, 5:59 PM CST
Where
Douglas County, 1.3 mi WSW of Goodhope
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
36.910, -92.820

Hail, Taney

When
May 20, 6:10 PM CST
Where
Taney County, 0.69 mi S of Rueter
Measured
1 in hail
Reported by
Social Media
Coordinates
36.610, -92.870

Hail, Laclede

When
May 20, 6:11 PM CST
Where
Laclede County, 2.14 mi NNE of Sleeper
Measured
0.75 in hail
Reported by
Broadcast Media
Coordinates
37.780, -92.590

Hail, Taney

When
May 20, 6:16 PM CST
Where
Taney County, 0.69 mi S of Rueter
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
36.610, -92.870

Thunderstorm Wind, Wright

When
May 20, 6:35 PM CST
Where
Wright County, Mansfield
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
37.120, -92.580

A tractor trailer was blown over on Highway 60 near Mansfield.

Thunderstorm Wind, Pulaski

When
May 20, 7:00 PM CST
Where
Pulaski County, 2.81 mi ENE of Ozark Spgs
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.840, -92.280

A tree was blown down on Highway T.

Flash Flood, Texas

When
May 21, 2:00 AM CST to 4:00 AM CST
Where
Texas County, 3.89 mi WNW of Prescott to 3.82 mi WNW of Prescott
Cause
Heavy Rain
Reported by
Public
Coordinates
37.460, -91.990

There was up to 2 feet of water over State Highway BB at the Boiling Spring Access.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2018Every state in 2018This day in weather historyWarnings in Missouri, May 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 751255, 751256, 751257, 751260, 751262, 751263, 751265, 751267, 751268, 751350, 751269, 751384, 751351, 751353, 751284, 751286, 751287, 751293, 751297, 751354, 751298, 751299, 751302, 751303, 751304, 751305, 751308, 751309, 751310, 751311, 751312, 751313, 751314, 751316, 751317, 751318, 751319, 751321, 751322, 751355, and more.